Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Misha1920

Supplements to hinder Accutane side effects

Recommended Posts

Hey everyone,

I've heard of people following supplement regimens such as taking b-complex, fish oil, biotin, etc. to deal with the common side effects of Accutane. I'm wondering if any of you out there have tried this and if so, what did you use. Also does taking supplements while on Accutane prevent the possible after effects years later? Lastly for any ladies out there who did take supplements, was there anything you took to prevent dryness "down there" lol or decrease in libido?

Link to comment
Share on other sites

Dont really know if taking those supplements really help with reducing side effects or not, neither do derms or doctors, like they say biotin doesnt help accutane or vitamin a induced hair loss, but b-complex and fish oil and all are good for your general health either way. some people could say they took all those supplements and never got any bad side effects, yet others could say they never took a supplement in their 6 months and accutane and never got any bad side effects either, i think it has to do with your own body

Link to comment
Share on other sites

Everything steve32 said, plus: Accutane is hard enough on the liver as it is. Piling on more things that the liver, intestines and kidneys have to metabolize isn't wise. Check with your doctor or pharmacist before starting anything while you're taking Accutane.

Link to comment
Share on other sites

Everything steve32 said, plus: Accutane is hard enough on the liver as it is. Piling on more things that the liver, intestines and kidneys have to metabolize isn't wise. Check with your doctor or pharmacist before starting anything while you're taking Accutane.

i take vitamin c, blackmores skin vitamins, calcium/magnesium and HA supplements. i have no clue if any would interact with accutane, but i know healing wise, they are all supposed to help. they are listed in the pinned scar treatment thread.

Link to comment
Share on other sites

I know that some accutane users and thoose damaged have taken supplements.

Vit E, though there are conflicting studies on if it counteracts accutane sides effects

Vit D Which Accutane is known to lower as Vit A and D have a special relationship

Chelated Mag

Biotin- As there are studies that Accutane lowers Biotin, though many who have lost hair don't exactly have sucess in hair regrowth by using biotin

Hyulornic Acid (HA)- Is good for the joints for some this has helped.

By all means this doesn't mean if you take theese you won't get a side effect or it is some cure, but it might help.

However you should check with your physican to see if it is okay to take while taking accutane, and I wouldn't take them all at the same time.

I am sure it is fine as I have read posts of people taking predisone while taking accutane, which the package clearly states it should be used in caution due to uping the chance of Osteoprosis.

Just run it by your derm.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×